Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 7, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 9, 2019, 3:07 AM EDT for Rockingham County, New Hampshire; 6 counties in Maine. It took effect at Jun 9, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2019, 3:07 AM EDT (07:07 UTC)
- In effect from
- Jun 9, 2019, 8:00 AM EDT
- Expired
- Jun 9, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2486 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712 WHUS41 KGYX 090707 CFWGYX Coastal Hazard Message National Weather Service Gray ME 307 AM EDT Sun Jun 9 2019 ...THE DANGERS OF COLD WATER... .Sunshine, along with warm temperatures will bring many people out to engage in outdoor activities on and near the ocean. It is important however to remember that the ocean is still very cold. Water temperatures in the lower 50s are dangerous and can be deadly for those unprotected or unprepared for the conditions. MEZ023>028-NHZ014-100000- /O.NEW.KGYX.BH.S.0007.190609T1200Z-190610T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 307 AM EDT Sun Jun 9 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * TIMING...From 8 AM EDT this morning through this evening. * Location...The Midcoast and Southwest coast of Maine as well as the New Hampshire Seacoast. * Beach Hazard...The warm air temperatures in the low to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * Winds...South 5 to 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 9, 3:03 AM EDT, 4 minutes earlier.
Area forecast discussion, Jun 9, 3:03 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Gray ME
303 AM EDT Sun Jun 9 2019
.SYNOPSIS...
High pressure will shift offshore today and will hold off the
coast through Monday. A cold front will approach from the west
Monday night and will cross the region on Tuesday. High pressure
will build south of New England Tuesday night and will slide
offshore on Wednesday. High pressure will hold offshore
Wednesday night and Thursday. A cold front will cross the region
Thursday night followed by high pressure on Friday.
&&
.NEAR TERM /THROUGH TODAY/...
Sfc high currently over the CWA begins to shift S this
afternoon. The weak early flow should allow midday sea breezes
to develop around midday, but the increasing S-SW Wed will let
those sea breezes work inland from PWM N and E later in the day.
Still highs will range from the upper 70s to low 80s across all
inland areas, and will generally top out in the low to mid 70s
at the coast. Will see more cirrus today, but for the most part
it will be translucent, so mostly sunny sums things up well.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/...
As the sfc high slowly shifts SE tonight,, and temps warm aloft,
will not see quite as chilly conds as Sat night. Still there
some decoupling is expected, given the flow and warmer air,
mins will be in the upper 40s N to low-mid 50s S.
Monday will see increasing S-SW flow and 850 temps climbing to
around 15C. There will be more, and thicker, cirrus around,
which will act against higher temps, but should see be enough
flow to help mix some of those warmer temps down, and highs will
be similar to Sunday inland, mainly a few degrees either side of
80. Coastal area may be similar too, but perhaps with a SW
gradient, areas S of portland on the coast could make a run at
80. Thinking the the system approaching the SW will hold off,
and any rain will have to wait until Mon night, but could see a
SHRA/TSRA in srn NH late in the afternoon.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Models continue to be in fairly good agreement for much
of next week with several systems slated to dampen the
region...
First of these will move into the region from the west
Monday evening. Shortwave swinging through the Great
Lakes will drive a cold front toward the region overnight.
Looking for increasing clouds Monday evening with rain
moving into western zones after midnight. Low temperatures
will range from the mid 50s north to the lower 60s south.
Rain will be falling across a good portion of the forecast
area Tuesday morning but expect the majority of the activity
to shift east of the forecast area by early afternoon.
Downsloping northwesterlys behind the front will clear skies
downwind of the mountains through mid afternoon with just a few
clouds lingering in the mountains. Afternoon highs will range
from the mid 60s north to the mid 70s south.
High pressure will build south of New England Tuesday night
producing mostly clear skies and light winds. Low temperatures
will range from the mid 40s north to the lower 50s south.
High pressure will slide offshore south of New England on
Wednesday with return flow bringing warmer air back into the
region. High temperatures will range through the 70s to near 80.
High pressure will hold offshore Wednesday night as the next
shortwave approaches from the west. Looking for mostly clear
skies overnight with lows from the mid 40s to lower 50s.
Negative tilting trough over the Great Lakes will swing a
warm front toward southern New England on Thursday. Best over-
running and dynamics remain to the west during the day. After a
mostly sunny morning expect variable high clouds in the
afternoon with a chance of showers in far southwest zones by
Thursday evening. Onshore flow will keep temperatures across
much of the region below normal with most locations only
reaching the mid to upper 60s.
Cold front will push east through the region Thursday night
with a round of showers...mainly in northern zones. Lows
will range from the upper 40s to mid 50s. Shallow ridge of
high pressure will build over the region on Friday. Expect
lingering morning clouds to give way to mostly sunny skies.
Highs will range from the mid 60s north to the mid 70s south.
High pressure will slide offshore south of New England Friday
night as the next shortwave approaches from the west bringing
more rain for the weekend.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
Short Term...Mainly VFR. There is a chance for some vly fog at
KLEB/KHIE tonight into early Monday.
Long Term...
MVFR/IFR ceilings developing Monday night...improving to VFR by
Tuesday afternoon. VFR Tuesday night through Thursday.
&&
.MARINE...
Short Term...SW flow will increase tonight and Monday, but
should stay below SCA lvls in that timeframe.
Long Term...
SCA's may be needed on Thursday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement from 8 AM EDT this morning through
this evening for MEZ023>028.
NH...Beach Hazards Statement from 8 AM EDT this morning through
this evening for NHZ014.
MARINE...None.
&&Hazardous weather outlook, Jun 8, 3:06 PM EDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Gray ME 306 PM EDT Sat Jun 8 2019 MEZ007>009-012>014-018>022-NHZ001>013-015-091915- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 306 PM EDT Sat Jun 8 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Low pressure will approach from the west on Monday. The moisture content in the atmosphere will increase Monday night and may allow for heavy rainfall that could cause localized flooding, especially the urban and poor drainage variety. The main window for this would be later Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-091915- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 306 PM EDT Sat Jun 8 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Low pressure will approach from the west on Monday. The moisture content in the atmosphere will increase Monday night and may allow for heavy rainfall that could cause localized flooding, especially the urban and poor drainage variety. The main window for this would be later Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-091915- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 306 PM EDT Sat Jun 8 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2019Beach Hazards Statements in New Hampshire, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.